Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 3, NWS Tulsa, OK

February 17, 2008Adair County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Feb 17, 2008, 8:23 AM CST for Adair County, Oklahoma. It took effect at Feb 17, 2008, 1:51 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 8:23 AM CST (14:23 UTC)
In effect from
Feb 17, 2008, 1:51 PM CST
Expired
Feb 18, 2008, 7:01 AM CST
In force
17 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Watts (WTTO2). The gauge peaked at 15.40 ft at Feb 17, 2008, 6:00 PM CST.

actionminormoderate5101502/1702/1802/19
Action stage
13 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 171425
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
823 AM CST SUN FEB 17 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. 
  
  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. 
  
OKC001-172223-
/O.NEW.KTSA.FL.W.0003.080217T2131Z-080218T1326Z/
/WTTO2.1.ER.080217T2131Z.080218T0000Z.080218T0726Z.NO/
823 AM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR THE ILLINOIS RIVER NEAR WATTS.
* FROM THIS AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  700 AM SUNDAY THE STAGE WAS  7.63 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 14.4 
  FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
  TONIGHT. 
* IMPACT...AT 15.0 FEET...MINOR FLOODING WILL OCCUR FROM THE
  ARKANSAS BORDER TO CHEWEY BRIDGE.  PERMANENT CAMPGROUNDS WILL BE
  AFFECTED.  
  EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING.

OKC021-172223-
/O.NEW.KTSA.FL.W.0004.080218T2000Z-080219T0742Z/
/TALO2.1.ER.080218T2000Z.080219T0000Z.080219T0142Z.NO/
823 AM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR THE ILLINOIS RIVER NEAR TAHLEQUAH.
* FROM MONDAY AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  700 AM SUNDAY THE STAGE WAS  6.56 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE 
  ABOVE FLOOD STAGE EARLY MONDAY AFTERNOON AND CONTINUE TO RISE TO 
  NEAR 11.2 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE MONDAY EVENING.
* IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE
  DOWNSTREAM TOWARDS TAHLEQUAH.  FLOATING THE RIVER WILL BE TOO 
  HAZARDOUS DUE TO STRONG TURBULENCE.

$$
3 follow-up statements
000 
WGUS84 KTSA 171953
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
153 PM CST SUN FEB 17 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. 
  
  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. 
  
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC001-180353-
/O.EXT.KTSA.FL.W.0003.080217T1951Z-080218T1258Z/
/WTTO2.1.ER.080217T1912Z.080218T0000Z.080218T0658Z.NO/
153 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER NEAR WATTS.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  100 PM SUNDAY THE STAGE WAS 12.86 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.1 FEET 
  BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  BEFORE DAWN.
* IMPACT...AT 17.0 FEET...MODERATE FLOODING WILL OCCUR FROM THE 
  ARKANSAS BORDER TO CHEWEY BRIDGE.  FARMLANDS AND PERMANENT 
  CAMPGROUNDS WILL BE AFFECTED.  A FEW CABINS IN THE FIDLERS BEND 
  AREA MAY HAVE MINOR FLOODING.

$$

OKC021-180353-
/O.EXT.KTSA.FL.W.0004.080218T1448Z-080219T1042Z/
/TALO2.1.ER.080218T1448Z.080219T0000Z.080219T0442Z.NO/
153 PM CST SUN FEB 17 2008

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH.
* FROM MONDAY MORNING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  100 PM SUNDAY THE STAGE WAS  7.91 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE 
  ABOVE FLOOD STAGE MONDAY MORNING AND CONTINUE TO RISE TO NEAR 12.1 
  FEET BY & MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE MONDAY EVENING.
* IMPACT...AT 12.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE
  DOWNSTREAM TOWARDS TAHLEQUAH.  EXTREME TURBULENCE WILL MAKE THE 
  RIVER TOO HAZARDOUS FOR FLOATING.

$$

OKC079-180353-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-080219T0027Z/
/PANO2.1.ER.080217T1237Z.080218T0600Z.080218T1827Z.NO/
153 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  100 PM SUNDAY THE STAGE WAS 30.84 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO 
  NEAR 32.0 FEET MONDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD 
  STAGE EARLY MONDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...MODERATE FLOODING OF AGRICULTURAL LANDS WILL
  OCCUR BETWEEN SHADY POINT TO ARKOMA.  WILLIAMS ROAD EAST OF PANAMA 
  AND SOME LOCAL FARM ROADS WILL BE FLOODED.

$$
000 
WGUS84 KTSA 180109
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CST SUN FEB 17 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. 
  
  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. 
  
OKC001-180908-
/O.EXT.KTSA.FL.W.0003.000000T0000Z-080218T1301Z/
/WTTO2.1.ER.080217T1910Z.080218T0000Z.080218T0701Z.NO/
708 PM CST SUN FEB 17 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR 
  THE ILLINOIS RIVER NEAR WATTS.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 600 PM SUNDAY THE STAGE WAS 15.40 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER APPEARS TO HAVE CRESTED.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE ILLINOIS RIVER NEAR WATTS WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY MONDAY BEFORE DAWN.
* IMPACT...AT 15.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS 
  BORDER TO CHEWEY BRIDGE.  PERMANENT CAMPGROUNDS WILL BE AFFECTED.  
  EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING.

$$

OKC021-180908-
/O.EXT.KTSA.FL.W.0004.080218T1500Z-080219T1021Z/
/TALO2.1.ER.080218T1500Z.080219T0000Z.080219T0421Z.NO/
708 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH.
* FROM MONDAY MORNING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 600 PM SUNDAY THE STAGE WAS 9.07 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE 
  ABOVE FLOOD STAGE LATE MONDAY MORNING AND CONTINUE TO RISE TO NEAR 
  11.8 FEET BY & MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE LATE MONDAY EVENING.
* IMPACT...AT 12.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE
  DOWNSTREAM TOWARDS TAHLEQUAH.  EXTREME TURBULENCE WILL MAKE THE 
  RIVER TOO HAZARDOUS FOR FLOATING.

$$
000 
WGUS84 KTSA 181315
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 AM CST MON FEB 18 2008


...THE FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ILLINOIS RIVER  WATTS AFFECTING ADAIR COUNTY. 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA..
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC001-181345-
/O.EXP.KTSA.FL.W.0003.000000T0000Z-080218T1301Z/
/WTTO2.1.ER.080217T1910Z.080218T0000Z.000000T0000Z.NO/
715 AM CST MON FEB 18 2008

THE FLOOD WARNING HAS EXPIRED FOR
  THE ILLINOIS RIVER NEAR WATTS.
* AT  600 AM MONDAY THE STAGE WAS  9.02 FEET. 
* FLOOD STAGE IS 13.0 FEET. 

$$

OKC021-182115-
/O.EXT.KTSA.FL.W.0004.080218T1314Z-080219T0834Z/
/TALO2.1.ER.080218T1314Z.080218T1800Z.080219T0234Z.NO/
715 AM CST MON FEB 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  600 AM MONDAY THE STAGE WAS 10.79 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE 
  ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 11.8 
  FEET BY & THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THIS EVENING.
* IMPACT...AT 12.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE
  DOWNSTREAM TOWARDS TAHLEQUAH.  EXTREME TURBULENCE WILL MAKE THE 
  RIVER TOO HAZARDOUS FOR FLOATING.

$$

OKC079-182115-
/O.CON.KTSA.FL.W.0002.000000T0000Z-080219T0153Z/
/PANO2.1.ER.080217T1237Z.080218T1000Z.080218T1953Z.NO/
715 AM CST MON FEB 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  600 AM MONDAY THE STAGE WAS 32.24 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 33.0 FEET...MODERATE FLOODING OF AGRICULTURAL LANDS WILL
  OCCUR BETWEEN SHADY POINT TO ARKOMA.  WILLIAMS ROAD EAST OF PANAMA 
  AND SOME LOCAL FARM ROADS WILL BE FLOODED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 17, 3:51 AM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Feb 17, 3:51 AM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
351 AM CST SUN FEB 17 2008

.DISCUSSION...
LOW PRESSURE SYSTEM HAS BEEN AFFECTING THE AREA EARLY THIS
MORNING. SURFACE LOW WAS LOCATED ACROSS FAR NORTHEAST
OKLAHOMA...WITH THE UPPER LOW OVER MCALESTER. THUNDERSTORMS
PRODUCING WIND GUSTS TO 50 MPH HAD DEVELOPED JUST AHEAD OF THE
500MB LOW IN AN AREA OF ENHANCED LIFT/ELEVATED INSTABILITY THIS
MORNING. THIS ACTIVITY WILL BE MOVING OUT OF NORTHWEST AR SHORTLY.
THE LOW PRESSURE SYSTEM WILL QUICKLY PROGRESS TO THE NORTHEAST AND
DEEPEN TODAY. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN IN
RESPONSE...AND COMBINED WITH CAA...WINDS WILL BE BREEZY THIS
MORNING AND INTO THE EARLY AFTERNOON HOURS. GUSTS OF 25 TO 35
MILES PER HOUR WILL BE COMMON. PEAK GUSTS TO AROUND 40 MPH WILL
ALSO BE POSSIBLE CLOSER TO THE LOW...SO HAVE ISSUED A WIND
ADVISORY FOR THE NORTHERN PORTION OF THE FORECAST AREA UNTIL 21Z.

REGIONAL TEMPERATURES THIS MORNING HAVE REMAINED WELL ABOVE
FREEZING. DESPITE BEING STRONG...THE LOW PRESSURE SYSTEM HASNT
BEEN WRAPPING THE COLDER TEMPS IN AS FAST AS PREVIOUSLY THOUGHT.
A RAIN/SNOW MIX WILL STILL BE POSSIBLE ACROSS NORTHEAST OKLAHOMA AND
FAR NORTHWEST ARKANSAS TODAY DUE TO COLDER TEMPS ALOFT. WITH
SURFACE TEMPS EXPECTED TO REMAIN ABOVE FREEZING...FEEL THAT ANY
SNOW THAT DEVELOPS WILL HAVE PROBLEMS ACCUMULATING.
HOWEVER...THERE IS THE POSSIBILITY WE COULD SEE SOME QUICK BURSTS
OF WET SNOW...WHICH MAY PRODUCE MINOR ACCUMULATIONS ON GRASSY
SURFACES AND PERHAPS SOME SLUSH ON THE ROADS. WITH THAT
SAID...HAVE DECIDED TO GO AHEAD AND CANCEL THE WINTER WX ADVISORY
SINCE ACCUMULATIONS...IF ANY...WILL LIKELY BE LESS THAN HALF AN
INCH. ROADS SHOULD PRIMARILY REMAIN WET...THOUGH MORNING COMMUTERS
SHOULD STILL REMAIN CAUTIOUS WHEN DRIVING THROUGH AREAS WHERE IT
IS SNOWING.

THE LOW PRESSURE SYSTEM WILL BE NEAR CHICAGO BY THIS
AFTERNOON...WITH THE WRAP AROUND PRECIP QUICKLY COMING TO AN END
FROM SOUTHWEST TO NORTHEAST THROUGH THE MORNING AND EARLY
AFTERNOON HOURS. CLOUD COVER AND CAA WILL KEEP TEMPS FROM WARMING
MUCH TODAY.

SURFACE HIGH PRESSURE MOVES THROUGH THE REGION AND INTO THE
SOUTHEAST U.S. MONDAY AND TUESDAY...BRINGING A RETURN TO
SOUTHERLY LOW LEVEL FLOW. ALOFT...MODELS HAVE AN UPPER LEVEL LOW
UNDERCUTTING THE WEST COAST RIDGE DURING THE FIRST PART OF THE
WEEK. MOISTURE WILL INCREASE AHEAD OF THE ATTENDANT COLD
FRONT...WHICH WILL MOVE THROUGH THE REGION MID WEEK. THE UPPER LOW
OPENS UP AS IT MOVES INTO THE SOUTHERN PLAINS...SO THE FRONT MAY
HAVE A TOUGH TIME MAKING PROGRESS ACROSS THE AREA. ENOUGH
INSTABILITY WILL BE PRESENT DURING THIS TIME FOR THUNDERSTORMS
NEAR THE FRONT. LOW RAIN CHANCES CONTINUE INTO NEXT WEEKEND AS A
SERIES OF SHORTWAVES MOVE THOUGH THE UPPER LEVEL FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  30  48  29 /  60   0   0   0
FSM   47  31  49  27 /  40   0   0  10
MLC   48  30  50  30 /  30   0   0   0
BVO   43  28  44  22 /  80   0   0  10
FYV   41  27  40  22 /  60   0   0  10
BYV   41  27  38  22 /  60   0   0  10
MKO   46  29  46  27 /  40   0   0   0
MIO   40  26  41  23 /  80   0   0  10
F10   47  30  48  29 /  40   0   0   0
HHW   52  35  53  32 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM SUNDAY TO 4 PM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.

AR...WIND ADVISORY FROM 6 AM SUNDAY TO 4 PM SUNDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011.

&&

SHORT TERM...15
LONG TERM....03
Hazardous weather outlook, Feb 17, 4:58 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 AM CST SUN FEB 17 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST SUN FEB 17 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
BRISK AND GUSTY WINDS IN THE WAKE OF THE STRONG UPPER LEVEL
LOW WILL BE VERY NOTICEABLE TODAY. WIND GUSTS OF 25 TO 35 MPH
WILL BE COMMON OVER MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS TODAY. WINDS WILL ONLY BE SLIGHTLY LESS STRONG IN THE
SOUTHEAST. THE UPPER LOW WAS NEAR THE NORTHEAST CORNER OF OKLAHOMA
AT 5 AM AND WAS STARTING TO ACCELERATE TOWARDS THE NORTHEAST INTO
MISSOURI.

A LARGE AREA OF LIGHT RAIN COVERED A LARGE PART OF CENTRAL OKLAHOMA AND
SOME OF THE RAIN WAS MIXED WITH BRIEF PERIODS OF SNOW. SOME MINOR
SNOW ACCUMULATION OF LESS THAN AN INCH IS POSSIBLE NORTH OF INTERSTATE
44 THIS MORNING. SOME RAIN/SNOW MIXTURE IS POSSIBLE IN NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS INTO THE EARLY AFTERNOON. BUT THE RAIN
AND SNOW WILL BE DIMINISHING AS THE UPPER LOW PRESSURE AREA MOVES
NORTHEAST OF OUR REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE NEXT UPPER LEVEL SYSTEM WITH ATTENDANT COLD FRONT IS EXPECT
TO REACH THE OKLAHOMA/ARKANSAS REGION LATE WEDNESDAY AND THURSDAY.
THERE ALSO IS A CHANCE OF A WINTRY MIX OF PRECIPITATION WITH THIS
SYSTEM BUT CONFIDENCE IS CURRENTLY RATHER LOW ON HOW MUCH COLD AIR
WILL BE WITH THIS SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 17, 2:43 AM CST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CST SUN FEB 17 2008

ARZ001-002-010-011-019-020-170945-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON
AR-
243 AM CST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN WASHINGTON...WESTERN CARROLL...NORTHEASTERN CRAWFORD...
     EASTERN BENTON AND MADISON

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

AT 243 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF HIWASSE TO 5 MILES SOUTHEAST OF
WYOLA...MOVING EAST AT 30 MPH.

A LARGE PORTION OF EASTERN WASHINGTON...WESTERN CARROLL...
NORTHEASTERN CRAWFORD...NORTHEASTERN FRANKLIN...EASTERN BENTON AND
MADISON COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 345 AM CST.
THESE STORMS HAVE A HISTORY OF BRIEF VERY STRONG WINDS OF 40 TO NEAR
50 MPH AND SMALL HAIL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3649 9343 3592 9347 3592 9349 3588 9350
      3577 9350 3575 9353 3573 9404 3649 9446
      3651 9444
TIME...MOT...LOC 0843Z 270DEG 26KT 3650 9431 3582 9396
Special weather statement, Feb 17, 3:18 AM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
318 AM CST SUN FEB 17 2008

ARZ001-002-011-171000-
BENTON AR-CARROLL AR-MADISON AR-
318 AM CST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL...NORTHEASTERN BENTON AND NORTHEASTERN MADISON

AT 318 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF BUSCH TO 6 MILES SOUTHWEST
OF WEATHERS...MOVING NORTHEAST AT 40 MPH.

A LARGE PORTION OF CARROLL...NORTHEASTERN BENTON AND NORTHEASTERN
MADISON COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 400 AM CST.
WIND GUSTS OF AROUND 40 MPH HAS BEEN REPORTED WITH THIS LINE OF
THUNDERSTORMS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3650 9330 3614 9329 3613 9344 3587 9353
      3648 9403
TIME...MOT...LOC 0918Z 246DEG 37KT 3650 9388 3588 9357

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 6:28 PM CSTFlash Flood WarningTSAPushmataha4 hr
Feb 16, 6:55 PM CSTFlash Flood WarningTSALatimer, LeFlore4 hr
Feb 16, 9:19 PM CSTRiver Flood WarningTSAPushmataha15 hr
Feb 16, 9:21 PM CSTRiver Flood WarningTSALeFlore52 hr
Feb 17, 4:06 AM CSTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more11 hr
Feb 17, 8:23 AM CSTRiver Flood WarningTSAAdair, Cherokee45 hr

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.